Lower Cheeks After Restylane in Under Eye?

I posted a question about restylane in my under eye giving me chipmunk cheeks three days after my treatment. Id like to update as its been 2 weeks now. My under eyes are lumpy, I massaged some if it down but its still uneven. I look like I have small kidney shaped bags under my eyes. Will this go down in time or did the filler migrate up? My cheeks are sitting lower on my face then before the treatment and there are small dents when I smile. Also one cheek is higher than the other, how did this happen?

Doctor Answers (8)

Lower Cheeks After Restylane in Under Eye?

+1

Without a photo to show before and after results of your treatment, I suggest you consult with your provider to re-evaluate the area. If necessary, he/she can apply hyaluronidase to dissolve the product


Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

Restylane and changes

+1

It would be much easier to view what you are referring to and help assess and answer your questions, if you posted photo's of the areas of concern.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Consider hyaluronidase

+1

I would give the irregularies ("lumps) a full month. If they are still present and your eyelids are still puffy, I would not hesitate to dissolve the filler with hyaluronidase. Fillers in the tear trough can last 1 year or longer; therefore, waiting for it to dissolve on its own may take a long time! Fillers never migrate on their own (especially Restylane) after they are placed in the skin. Massaging the product, however, can move the product to another nearby location. If you decide to have filler placed in your cheeks again, do your best to avoid massage. I know its tempting...but its too risky. Good luck!

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Lower cheeks after Restylane in under eye?

+1

Lumps are a potential side effect of treatment with filler. They can be due to placement of product and/or swelling. It is not generally advised to massage the filler on your own. This is something that should be done by the physician who performed your treatment if necessary. At this time, swelling may still be a factor. I would recommend visiting your physician for an exam, and the excess filler can be dissolved with hyaluronidase if necessary. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

Lower Cheeks After Restylane in Under Eye?

+1

 Sounds like the Restylane may have been injected too superficial or in too large of an amount and not smoothed out by the MD that did the injections.  You can wait another week to be certain all the swelling, from the injections are gone, then if the lumps are still there consider hyaluronidase to dissolve them.  Injection of Restylane under the eye must be performed deeply to avoid lumps.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Lumps under eyes

+1

If you are experiencing lumps, then it might be worthwhile to dissolve it with hyaluronidase. You may want to wait another week or two to see how things play out.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Lumps Under Eyes

+1

Hi Anne.  As Dr. Reuckl pointed out, the product is best left alone after injection and your injector should have told you that.  It's also possible that the product was placed "above the muscle" rather than below.  Improper placement above the muscle can lead to the kind of kidney bag shaped effect you are describing.  

To fix the problem, we would recommend hyluronidase injections (Vitrase is what we use).  This enzyme will reverse the injections and dissolve the product.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Lower cheeks look bad after Restylane

+1

I'm sorry that you massaged the area yourself. In my opinion, this was a bad thing to do as you could have actually moved the filler around yourself too, and created more lumps! In addition to the possibility that the placement was off, you actually can move filler around by massaging it and that's why I ask patients to leave the areas alone after injections. At this point, you should see your injector for an evaluation. You may need hyaluronidase to even out the lumps, and you may need to have the filler removed entirely, or more added. It's hard to say, but really, please, never push on or massage fillers yourself. I understand you felt the placement was off from the beginning, but who knows now!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.